MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRATAPE 2MM COBRD BLUE 38 PKG OF 6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRATAPE 2MM COBRD BLUE 38 PKG OF 6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72203897
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during an acromioclavicular reduction from anterior to posterior, when tying to fix the reduction and making the second knot, without force, the ultratape 2mm cobrd blue broke.An attempt was made to pass the longest strip again but it broke again.The broken pieces were removed.The procedure was completed without significant delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture found material specifications, lot traceability requirements, that the sutures must be visually inspected for all non-conforming attributes defined in the procedure.Each shipment must have a manufacturers certificate of conformance.Fiber tenacity, linear density, knot break strength, and diameter must be certified.A visual inspection of the returned device found that it was not returned in its original packaging.The suture is fractured in the middle and is frayed near the fracture.There is debris on the suture.Based on the condition of the product material found during visual inspection, additional material testing is not required.Since there were no other complications reported, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint would be re-assessed.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, inadvertent contact with a sharp edge, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
ULTRATAPE 2MM COBRD BLUE 38 PKG OF 6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12540959
Report Number1219602-2021-02153
Device Sequence Number20123576
Product Code GAT
UDI-Device Identifier00885554031645
UDI-Public00885554031645
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K132357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model Number72203897
Device Catalogue Number72203897
Device Lot Number2053939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale